Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On prilosec for peptic ulcer. Feeling nausea and losing weight. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi. I have a diagnosed peptic ulcer and am currently taking Prilosec, for less than a week now. I am still having the same amount of pain and nausea, and continue to loose weight. The nausea is especially bad. Is there anything I can do until I can contact my physician tomorrow?
Posted Sat, 15 Dec 2012 in General Health
Answered by Dr. Charles S Narasi 53 minutes later
Peptic ulcer could be located in the stomach or in the duodenum.
Gastric ulcer generally speaking gives more symptoms after food
and duodenal ulcer pain tends to get better with food.
Gastric ulcer is not always associated with high acid, but duodenal
ulcer is usually associated with more acid or acid sensitivity.
You have been on Prilosec only for a week. I am not sure if
you are taking once a day or twice a day. The best time to take
it is about one to one and a half hour before your meals. It is
more effective that way. Nausea sometimes could be a minor side
effect of PPIs including Prilosec.
I suggest, if you have some anacid (Liquid), something like Mylanta
or Maalox, you can take a couple of tablespoons three times a day
after meals. This could help. If the nausea is real bad, your doctor
can order some antinauseants that needs prescription.
Wish you good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor